Snorting Heroin: How Dangerous is Heroin Inhaling?

person is about to snorting heroin powder.

Heroin is a highly addictive substance that can be snorted, injected, or smoked. All the different ways of ingesting heroin come with their own unique health challenges. Although snorting heroin has become a more popular way in recent times because it is somehow considered to be safer, this is not true as heroin is harmful to the body; however, it is ingested.

Can You Snort Heroin?

In much the same way of snorting snuff, heroin can be inhaled into the body system via the nasal cavity. So the answer to the question “can you snort heroine?” is yes, it is possible. But contrary to popular belief, when you snort heroin, it doesn’t in any way reduce its addictive or dangerous effect. Heroin remains highly addictive with a high potential for overdose, and it can still cause substantial harm to the brain and body if used for a long time. So whether you inject, smoke, or snort heroine, there are consequences.

What Happens if You Snort heroin?

For some reason, some people believe that snorting is how to take heroin without experiencing its full negative effects. This is probably due to the fact that it takes longer for heroin to get to be brain and give that feeling of euphoria when it is snorted. Because it takes longer for the drug to travel when absorbed through the nose and lungs, there might be a delay of about five minutes between the time a person will snort heroin and the expected high.

Despite this delay, there are no ways to do heroin that are safe. No matter how heroin is ingested, it eventually hits the bloodstream with the same level of euphoria and the same negative consequences.

There are no safe ways to use heroin because it is inherently a dangerous substance. If you realize you or your loved one might have a problem with handling this drug, instead of looking for safe ways to take heroin, you should instead get help with breaking your addiction.

Another consequence that can result from snorting heroin is overdosing, which might consequently result in death. The rate of overdosing is probably so high because there are no prescribed doses and also because heroin is often adulterated with other substances. At worst, you might overdose; at best, it might have been cut with a numbing powder, and your face will feel numb for a while.

Signs of Snorting Heroin

As already discussed in the earlier section under the heading ‘what happens if you snort heroin,’ snorting does not make heroin less addictive or dangerous. It also does not decrease the high gotten from heroin. There are signs that can be used to identify a person who snorts heroin. Although these signs might not be as easily recognizable as needle marks, they are existent all the same.

One of the ways to spot a heroin user who snorted is that they will be as intoxicated as those who ingested via other means. Of course, they’d also depend physically and psychologically on since means of ingestion does not alter its addictive ability.

Sniffing and a runny nose similarly signify any type of use because heroin releases histamines into the body system. A person who snorts habitually might also have chronic nasal inflammation, usually on one side.

Another way to spot a person who snorts heroin is that they might have a hole in the septum that is usually not caused by a deliberate piercing.

Users can also be inordinately preoccupied with always having a piece of paper or straw that can be easily rolled up to be used as a tube. Other symptoms that can make drug abuse easy to spot are poor grooming habits, inability to be productive at work or school, and a change in social circle.

In 2018, almost 15,000 people died from heroin drug overdose in the United States. So if you or a loved one are addicted to heroin, note that snorting does not make it safer. You should seek help.